Bazan18 wrote:I'm 18 years old and this summer I started to feel my legs asleep like little needles poking me all over from my waist down. It took a week before I went to the clinic but they did not know what it was. So the next day I went to the ER and after 2 MRIs the doctor told me I had MS. I was told to inject myself once a week with Avonex. The side effects that came were worse than the numb legs. I had really bad migraines and vomiting. I would shake because I would get chills and then it would end with feeling hot all over. Also I have a hard time injecting my self because of the needle. Sometimes I stick it in 3 times. Right now I feel great. The tingly feeling went away a few days after leaving the hospital. I just want to go back to normal. I don't want to have to dread taking my shot every week because of what comes with it.
Welcome to ThisIsMS, Bazan18.
It is my opinion that you need to see the doctor who prescribed Avonex for you (or your GP), tell him everything you are experiencing, and ask him if you can stop. If your symptoms are gone and you "feel great," as you say, I would expect your doctor to approve of your plan to stop.
But with this health scare experience, you would be wise to take good care of yourself from here on – follow every mother's advice: get your sleep, no smoking, no illegal drugs, and "eat your vegetables." All the best to you.
My hypothesis: excess insulin (hyperinsulinemia) plays a major role in MS, as developed in my initial post: http://www.thisisms.com/forum/general-discussion-f1/topic1878.html "Insulin – Could This Be the Key?"